Dosing Questions

This topic contains 3 replies, has 3 voices, and was last updated by  SandraP 2 weeks, 6 days ago.

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #117144

    Michelle K
    Participant

    I have some questions about dosing of IVIG. My husband is being given Privigen 30g for 5 days. He is doing 3 days in a row this week. 2 days off, then 2 next week then done for now. Does this seem like a correct dose? He weighs 200 lbs. It doesn’t seem like a lot compared to what he received 15 years ago but is also wasn’t the same brand. They start infusing at 23 and ramp it up every 15 min until 187. today they had to back down to 150 because he got a headache. Today after his second dose he has been very tired, bad headache came on this afternoon and fatigue. We can’t remember if this is normal or not? We are worried about doing the next one tomorrow. Not to mention the day after his last ivig he will have a chemo treatment.

    #117145

    Jim-LA
    Participant

    Infusing IVIg too fast causes Aseptic Meningitis often leading to the reactions you reported your husband experiencing. Slow down the infusion rate and see if that solves his problem.

    Please see the following publications for more information on Aseptic Meningitis:
    http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3296420
    http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2817783

    According to many posts on the NeuroTalk forums, Plasmapheresis is the treatment of choice for those where IVIg triggers Aseptic Meningitis. SCIg is the other treatment of choice. Perhaps you should consider getting a second opinion from a CIDP specialist?

    Your husband’s headaches, etc. may be better controlled if the CIDP is treated more directly without triggering Aseptic Meningitis.

    #117146

    Michelle K
    Participant

    We are aware of the septic meningities, we also were told that headaches were normal as long as it is controlled with tylenol and his did go away and hasn’t come back. Tomorrow he is going to keep the rate slower and see what happens.
    I don’t understand what you mean about better controlled if the CIDP is treated more directly without triggering aseptic Meningitis. I guess I missing what you are getting at.

    We don’t have a lot of choices of doctors on our insurance and unfortunately for us to change appointments are months out, past the beginning of next year, not to mention he had colon cancer and is suppose to do chemo but they want the neuropathy to be under control first so time is of the essence it’s very frustrating as I am not convinced it is cidp with the symptoms he has of the burning on his chest all over and pain weakness numbness in arm. I just have no clue what else it could be but this is what the neurologist thinks it is.

    #117158

    SandraP
    Participant

    Michelle — I had terrible headaches when I was getting IVIG five days in a row. My neurologist said some people can’t tolerate that dosing schedule, and he switched me to one day a week for three weeks, then two doses (on NON-CONSECUTIVE days) in the fourth week of the four-week cycle. I haven’t had any headaches on this schedule. I don’t hit a “trough” at the end of the cycle because I have continuous treatment throughout the cycle. I do feel tired after each infusion, but that effect is gone by the following morning. Maybe a change of schedule would be worth discussing with your husband’s doctor.

Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.